Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Wheezing, taking homeopathic medication. If I take nebulisation and take medication, will it work?

hi, I have wheezing since i came back from Canada last year. It is almost there every month and I am on HOmeopathic medication. But this month it was quite severe and the doctor advised me to go for a budecort nebulisation for 3-4 days. However i am not so keen on getting nebulised with steroids. If I take this nebulisation now and carry on with my constitutional medications , will it work? Or will there be chances of getting nebulised again next month. Please advice.
Asked On : Sat, 3 Nov 2012
Answers:  3 Views:  146
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Critical Care 's  Response
Wheezing is due to hypersensitivity of the airways. Whenever there is a triggering point like cold weather/some food/allergy etc -- the airways start to narrow down and lead to wheezing.

Steroid inhalers/nebulization when given at appropriate dose and duration doesn't lead to signfiicant side-effects which you may be worried about.

Steroids help to reduce hypersensitivity of the airways and give better medium/long-term symptom control. However, it means you may have to use them for couple of weeks (nebulization for a shorter duration followed by inhalers). Effect of steroids given by inhaler/nebulization doesn't start straightaway.

For immediate symptom control of wheezing, you need what are called relievers (Blue inhalers containing medicines like Salbutamol/Salmeterol etc).

You can continue using alternative medicines from homeopathy/naturopathy etc. However, as a allopathic practioner, I am unable to comment further about their effectiveness.

Hope I've clarified your doubts and you get better soon.

Dr Tejas Shah

Answered: Sat, 3 Nov 2012
I find this answer helpful
General & Family Physician Dr. Aniruddha Panja's  Response
Hello Dear
Thanks for your query.

Unfortunately there is no permanent cure for asthma.But you can control it and prevent asthmatic attacks by avoiding the triggering factors and having some medications.
But first of all get a clinical examination and PFT done by a pulmonologist.

As you are having continuous wheezing for a long time it is better to shift to daily salmeterol-fluticasone combination inhaler in twice daily dose and for acute asthmatic attacks you can use inhaled levosalbutamol.

Of course every drug has its side effects but inhaled medication will have minimal systemic side effects.

Don't mix up medications on your will , follow the advice of your doctor.
As I said there is no permanent cure , so you may need nebulisation again in future if condition worsens.

Hope this helps.

Update here how you stay.

Take care.

Disclaimer: The Expert’s advice is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, as a complete assessment of an individual has not taken place.Please consult your nearest physician before acting on it. The advice is not valid for medico-legal purposes also.
Answered: Sat, 3 Nov 2012
I find this answer helpful
General & Family Physician Dr. Debraj Jash's  Response
Thanks for query.From the given history, it appears as you are suffering from asthma. You did not mention about other symptoms such as shortness of breath, cough, chest tightness. You also did not give history of sneezing, running nose, headache. Since you reported of having frequent symptoms, I will advocate you to use formoterol-budesonide MDI 200 2 puffs daily through spacer along with levosalbutamol inhaler 4 times daily for 2 weeks and then SOS( when required). Also use montelukast-levocetrizine once daily for 2 weeks followed by levocetrizine once daily. I will advice you against using nebulised budesonide. It is more expensive, has no added advantage over inhalers. According to guidelines, there is no documented role of alternative or homoeopathic medicines. Moreover, they may contain oral steroid which on long term intake may lead to puffiness of face,osteoporosis, diabetes, hypertension.You will also become steroid dependent. After your symptoms were controlled, please perform pulmonary function test. You should avoid taking the inhalers for 12 hours prior to testing. Hope, I responded to your queries.
Answered: Sat, 3 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor